MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of catheter kink is confirmed and was determined to be use related.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.Kinks were observed approximately 0.5 cm, 2.2 cm, 3.5 cm, and 5 cm distal to the bifurcation.The kink about 3.5 cm distal to the bifurcation was noticeably larger than the other observed kinks.The location and number of kinks observed in the returned sample suggest the kinks occurred due to catheter positioning outside the body and/or securement technique.The product ifu cautions: ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ a lot history review (lhr) of rebu0691 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
During the investigation of the sample, it was noted that that the picc catheter was kinked.

Brand Name
DOT PROV 4F DL MAX TLS
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7010299
Report Number3006260740-2017-01978
Device Sequence Number16462505
Product Code LJS
UDI-Device Identifier00801741130441
UDI-Public(01)00801741130441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberS9274108D
Device Lot NumberREBU0691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2017
Initial Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1